Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

10 yr old says violent things....


My oldest son has Adhd.  He is on 40mg Vyvanse and goes to counseling.  Here lately he had been saying horrible things about his 7 year old sister.  He says things about wishing her dead, etc and starts yelling if she gets near anything that is his.  He is also fixated on Legos.  He thinks about them constantly.  He seems compelled to them.  Today at after school care another child was playing with them.  The other child knocked them off the table with the jenga blocks after he was done.  This apparently upset my son (who was not playing with the legos at that point) and he told the child if he had a gun he’d shoot him in the head.  He had already been suspended 2x this year from after school for saying things like that or acting on his feelings before thinking.  The leader said if it happened again he’d be suspended for 6 days with the possibility of expulsion.  We asked him why he did it and he said he didn’t know or he was mad.  He is an academical gifted child and he understands consequence.  He has been bullied at school this year.  It seems to have improved with talks to teachers, admin, and counselors.  Any help would be appreciated!!

Jo

Replies

Did not like Vyvanse.My son has been on Vyvanse for 2 months ,and he was totally different one.He even stole one day from a store.Something he has never done before Vyv , neither after we stopped it.He is taking concerta. Looks like your son can’t control his impulsivity.
Good luck.

Posted by zach on Mar 26, 2013 at 12:18pm

Did not like Vyvanse.My son has been on Vyvanse for 2 months ,and he was totally different one.He even stole one day from a store.Something he has never done before Vyv , neither after we stopped it.He is taking concerta. Looks like your son can’t control his impulsivity.
Good luck.

Posted by zach on Mar 26, 2013 at 12:18pm

I don’t know much about Vyvanse - but our 13 year old ADHD son is on Concerta too, and it has really helped him control his emotions, his swearing and hurtful comments to his siblings.  Talk to your doctor about it ???

Posted by staypositive on Mar 26, 2013 at 12:34pm

REPOSTED FROM DUPLICATE THREAD

Posted by ANMom


We’ve had this same problem with our son.  The fixation with Legos is related to anxiety and obsessive/compulsive issues.  The violent outbursts are mood related.  We tried counseling, cutting out anything remotely aggressive or violent on TV as well as any other non-medication remedy we could think of - NOTHING WORKED.

He was on Vyvanse at one point and that seemed to increase his aggressiveness.  Once we switched him to Concerta, a lot of it dissipated.  We also started him on a mood stabilizer - Risperdal - and it has been a miracle.  It’s like he’s a completely different child.  Most of the OCD stuff is gone (there is still a little but nowhere near what it was before).  Violent outbursts are WAY down and he is more accepting and understanding of the “talks” we have when he does have an episode and seems to show an actual interest in wanting to improve his decisions - unlike before.

Obviously, I don’t know your position on medication, but we tried everything else and nothing but medication helped him.  Talk to your doctor about it.  We went through 3 doctors before we finally found one (neurologist) that seemed to understand the aggression and anger issue a bit more.

Don’t give up! I know it’s exhausting and frustrating - especially never knowing whether you’re going to get that “call” from school.

Hope you find something that works!

Posted by adhdmomma on Mar 26, 2013 at 1:13pm

My 11 year-old-son was on Vyvanse for a couple of months, but we took him off due to increased aggressiveness, moodiness, and OCD sypmtoms.  It was a nightmare.  With a switch in meds and additional therapy, this subsided.  Please check with your doctor, and see if there is something else he can take. 
Along with the ADHD, it is hard to deal with these additional issues.  Hang in there…

Posted by Rosiemom2 on Mar 26, 2013 at 11:35pm

I have a 10 year old on Vyvanse 30mg.  That has his moments of agressiveness.  I find this interesting that others have had issues with Vyvanse.  He has been on Vyvanse for 3 years and this just started happening. 

I totally understand where you are at.  One moment my child is an angel and the next you don’t how he could even think to say the things he does.

Posted by Candyv on Mar 27, 2013 at 2:42pm

I have a son that has hadtt the same problems and was on vyvanse whichhim made him worse.I had to force the Dr. to find something else and he was put on Focalin Xr which is better along with Strattra and Ablify. He has had problems with Adderall Xr also. Concerta did great until he got where he could not keep his focus and the Dr switched him. I would recomend running away from the Vyvanse and try Concerta.

Posted by CDunkerson on Mar 30, 2013 at 12:56pm

My daughters is on Folaclin XR (for 3 months now. She was on Concerta for 6 months). Just now she’s starting to have these violent outbursts.

Her new Psychologist has prescribed beta blockers to calm her down. But after doing a Google search, my wife and I are not filling the prescription.

She’s also beginning to have more of these attention noises. Where she’s blurt out a sound or be startled for no apparent reason. Then she always laughs hysterically at herself.

Is this normal? Has anyone else experienced this?

Lastly, we’re at our wits end (especially me, her father). She’s metabolizing her Focalin XR so quickly that it’s only lasting 5-6 hours (when it’ supposed to be 10-12). Once the med wears off, she’s at full force and becomes impossible to deal with. That’s why her doctor prescribed the beta blockers.

Posted by not2day on Mar 30, 2013 at 2:05pm

My son was prescribed Vyvanse when he was first diagnosed with A.D.D., and I HATED it. I swear he was tripping.  It was awful, and I was in tears because of what it was doing to him.  He would ramble on and on about things that made no sense, he was moody and had tantrums, which he does not normally have, he could not focus (very spacey), and he said his heart felt like it was racing all the time. Very scary. 

We ended up on Metadate, which worked very well except for some mood swings late in the day when it wore off, but now he’s on Adderall because he was maxed out on Metadate after three years on it, and the dosage was getting too high.  He’s also on Prozac for anxiety.

Posted by JAMurphy on Apr 01, 2013 at 1:14pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.